How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Deb Your Own Question
Dr. Deb
Dr. Deb, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 9603
Experience:  I have been a practicing veterinarian for over 30 years.
60411192
Type Your Dog Veterinary Question Here...
Dr. Deb is online now
A new question is answered every 9 seconds

I accidentally switched my dogs meds this morning. The

Customer Question

I accidentally switched my dogs meds this morning.
JA: I'll do all I can to help. What seems to be the problem with your dog?
Customer: The little one got Fluoxitine 10 MG instead of five (she gets another five at night) and clonodine 1 1/2 milligrams instead of 1
JA: Where does your dog seem to hurt?
Customer: no place. They are taking these with a behavioral vet for help with behavior.
JA: What is the dog's name?
Customer: Sophie
JA: Is there anything else the Veterinarian should be aware of about Sophie?
Customer: she is fourteen and in good health
Submitted: 2 months ago.
Category: Dog Veterinary
Expert:  Dr. Deb replied 2 months ago.

Hello, I'm Dr. Deb and will do my best to help you today.

I'm sorry for this concern about Sophie. I know you must feel awful about this but accidents do happen from time to time, unfortunately:(

It's unlikely that she'll suffer any significant ill effects from receiving just one double dose of Fluoxetine and the additional Clonodine.

She might be lethargy or have balance issues or perhaps she'll become more excitable and hyperactive in a few hours but this wouldn't be a toxic dose for her.

I'd skip her evening dose of both and return to her normal scheduled dosage tomorrow.

I hope this helps to reassure you about her. Deb

Customer: replied 2 months ago.
Thank you, ***** ***** Dr. Deb. Her vet is Dr. Deb. That must be a good sign. I know my vet had talked about upping her dose a to this but then didn't. I am in a panic and this is very reassuring.
Expert:  Dr. Deb replied 2 months ago.

You're more than welcome....and it sounds as if you're in good hands if your regular vet is also named Dr. Deb:)))

In most cases, a double dose of medication isn't going to cause harm although this isn't true for all drugs. Luckily, it's true for the ones she's taking.

Regards, Deb